When a large-sized shirt is too big and a medium one is too small. Being skinny fat is a daunting situation to take. You look fit enough but not so in the middle core area. One long term effects of taking ARV’s is Lipodystrophy, the changes in body fat usage and redistribution associated with metabolic disturbances in PLHIV.
Resource Link: https://aidsinfo.nih.gov/understanding-hiv-aids/fact-sheets/22/63/hiv-medicines-and-side-effects
I have been taking ARV’s for the past 7 years and never changed my regimen, Lamivudine/Zidovudine and Efavirenz. I’m happy with what I am taking since it means older medicines still work with my body and I have enough pipeline buffer to take newer ones in the future. I’m not happy about it due to its side effects, both long term and short term. I think I have discussed about some effects of it on my previous post.
Lipodystrophy affects one’s self-esteem since it alters your physical attributes and changes how you look like. For some, shrinking of the extremities such as arms and legs are common. You look like a walking praying mantis, dried up and about to dismantle any second, and it is not really good. Well, others will judge how sickly and “unhealthy” you like and it will drastically pull your esteem to lowest of low. Redistribution of body fats are common as well and the most targeted area is the core – belly as you say it.
Overall, it is not a good experience and will somehow affect your way of life. The good news is there are ways to fix it. Eating the right kinds of food, taking less fatty and sugary meals, eating more fruits and vegetables. Most importantly, working out.
Speaking of which, I have been working out the past couple of years with a goal to fix what’s needed to be fixed – my disproportional body aesthetics. I look normal in some ways but when you try to take of my clothes, everything is blasted and it doesn’t seem right. I have enrolled myself to Anytime Fitness so I can have the full flexibility of the schedule.
The attempt is tremendous and I need extra effort to achieve the goal. However, it has becoming extremely frustrated. Seems like nothing has changed, some few cuts and tone and that’s it. Looks like I am doing something incorrectly, wasting my time, effort, and money. Giving up is almost inevitable. From 3-4 times a week, I now go 2 times a week.
Pretty demotivating knowing how superficial the community is. Comparing yourself to others and asking yourself why you can’t do it seems like the worse case, and that’s where am I at.
I’ll try to keep myself up and probably search other options for it to work. To those who are experiencing the same, hopefully we can surpass it.